MAUDE Adverse Event Report: SURGICAL SPECIALTIES CORPORATION DSM13 4-0 UND BR PGA 18"/45CM; SHARPOINT PLUS

SURGICAL SPECIALTIES CORPORATION DSM13 4-0 UND BR PGA 18"/45CM; SHARPOINT PLUS
Model Number G494N
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Wound Dehiscence (1154)
Date of Event 09/24/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Sterile samples from the reported lot, including the actual devices, were not returned for visual review or analysis.Without the actual reported devices, photos of the devices, or detailed information on the method used to remove the device from the packaging, preoperative preparation of the device, or the surgeon¿s technique, a definitive root cause cannot be determined at this time.Review of labeling: indications: polysyn¿ (polyglycolic acid) suture is indicated for use in general soft tissue approximation and/ or ligation, including use in ophthalmic procedures, but not for use in cardiovascular and neurological procedures.Actions polysyn¿ (polyglycolic acid) suture elicits a minimal acute inflammatory reaction in issues, which is followed by gradual encapsulation of the suture by fibrous connective tissue.Progressive loss of tensile strength and eventual absorption of polysyn¿ (polyglycolic acid) synthetic absorbable sutures occurs by hydrolysis, where the polymer degrades to glycolic acid which is subsequently absorbed and metabolized by the body.Absorption begins as a loss of tensile strength without appreciable loss of mass.Implantation studies in animals indicate that polysyn¿ (polyglycolic acid) suture retains at least 50% of its original tensile strength at two weeks post implantation, with approximately 20% remaining at three weeks.Absorption of polysyn¿ (polyglycolic acid) synthetic absorbable suture is essentially complete between 50 and 90 days.Contraindications: this suture, being absorbable, should not be used where extended approximation of tissue is required.Warnings do not resterilize.Discard open, unused sutures and associated surgical needles.Users should be familiar with surgical procedures and techniques involving absorbable sutures before employing polysyn¿ (polyglycolic acid) synthetic absorbable sutures for wound closure, as risk of wound dehiscence may vary with the site of application and the suture material used.Physicians should consider the in vivoperformance (under actions section) when selecting a suture for use in patients.The use of this suture may be inappropriate in elderly, malnourished, or debilitated patients, or in patients suffering from conditions which may delay wound healing.As with any foreign body, prolonged contact of any suture with salt solutions, such as those found in urinary or biliary tracts, may result in calculi formation.As an absorbable suture, polysyn¿ (polyglycolic acid) may act transiently as a foreign body.Acceptable surgical practice should be followed for the management of contaminated or infected wounds.As this is an absorbable suture material, the use of supplemental nonabsorbable sutures should be considered by the surgeon in the closure of sites which may undergo expansion, stretching or distention or which may require additional support.Precautions: care should be taken to avoid damage when handling.Avoid crushing or crimping the suture material with surgical instruments such as needle holders and forceps.Infections, erythema, foreign body reactions, transient inflammatory reactions and in rare instances wound dehiscence are typical or foreseeable risks associated with any suture and hence are also potential complications associated with polysyn¿ (polyglycolic acid) suture.The surgeon should avoid unnecessary tension when running down knots, to reduce the occurrence of surface fraying and weakening of the strand.Under some circumstances, notably orthopaedic procedures, immobilization of joints by external support may be employed at the discretion of the surgeon.Avoid prolonged exposure to elevated temperatures.To avoid damaging needle points and swage areas, grasp the needle in an area one-third (1/3) to one-half (1/2) of the distance from the swagedend to the point.Reshaping needles may cause them to lose strength and be less resistant to bending and breaking.Users should exercise caution whenhandling surgical needles to avoid inadvertent needle sticks.Discard used needles in ¿sharps¿ containers.Skin sutures which must remain in place longer than 7 days may cause localized irritation and should be snipped off or removed as indicated.Adequate knot security for synthetic absorbable sutures, which are coated to enhance handling characteristics, requires the acceptable surgical technique of flat, square ties, with additional throws as warranted by surgical circumstance and the experience of the surgeon.Adverse reactions: adverse effects associated with the use of this device may include wound dehiscence; failure to provide adequate woundsupport in closure of sites where expansion, stretching or distension occur etc., unless additional support is supplied through the use of nonabsorbable material; failure to provide adequate wound support in elderly, malnourished, or debilitated patients, or in patients suffering from conditions which may delay wound healing; tissue granulation or fibrosis, wound suppuration and bleeding as well as sinus formation; wound infection, minimal acute tissue inflammatory response characteristic of foreign body response; localized irritation when skin sutures are left in place for greater than seven (7) days; calculi formation in urinary and biliary tracts when prolonged contact with salt solutions such as urine and bile occurs; and transitory local irritation at the wound site.Broken needles may result in extended or additional surgeries or residual foreign bodies.Inadvertent needle sticks with contaminated surgical needles may result in the transmission of blood borne pathogens.
 
Event or Problem Description
It was reported on (b)(6) 2025 that a patient experienced wound dehiscence post-operatively.The wound was re-sutured and no additional injury was reported.
 
Additional Manufacturer Narrative
Based on the review of the device history records (dhr), no root cause for the complaints was found, and all products in the reported lot were manufactured according to specified standards.Additionally, no trends or anomalies were identified, which suggests that the issue is not related to manufacturing defects or widespread problems with the device.

Brand Name
DSM13 4-0 UND BR PGA 18"/45CM
Common Device Name
SHARPOINT PLUS
Manufacturer (Section D)
SURGICAL SPECIALTIES CORPORATION
corredor tijuana rosarito 2000
#24702 b
tijuana baja california
MX 
Manufacturer (Section G)
SURGICAL SPECIALTIES CORPORATION
corredor tijuana-rosarito 2000
no. 24702-b
tijuana, b.c. 22235
MX   22235
Manufacturer Contact
virnalisa cobacha
6 campus drive
suite 310
parsippany, NJ 07054
MDR Report Key23318977
Report Number3010692967-2025-00094
Device Sequence Number5134912
Product Code GAM
UDI-Device Identifier00848782015023
UDI-Public00848782015023
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K014021
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberG494N
Device Lot NumberF314VII
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date10/16/2025
Supplement Report FDA Received Date11/06/2025
12/02/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown